Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 208, NWS Fort Worth, TX

October 30, 2015McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 30, 2015, 3:35 PM CDT for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 30, 2015, 3:35 PM CDT (20:35 UTC)
Expired
Oct 30, 2015, 6:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County McLennan County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.6 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 3:17 PM CDT, 18 minutes earlier.

Area forecast discussion, Oct 30, 3:17 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
317 PM CDT FRI OCT 30 2015

.DISCUSSION...
A POWERFUL UPPER LOW WILL CONTINUE TO ROTATE ACROSS THE
ARIZONA/NEW MEXICO BORDER THIS AFTERNOON. NUMEROUS SHOWERS AND
THUNDERSTORMS WILL MOVE NORTHEAST ACROSS NORTH TEXAS THROUGH LATE
AFTERNOON AND INTO THE EVENING WITH THE STRONGEST STORMS REMAINING
NEAR A WARM FRONT ACROSS THE SOUTHERN ZONES. THE STORMS NEAR THE
WARM FRONT WILL HAVE AMPLE SHEAR AND MODERATE INSTABILITY AND BE
CAPABLE OF PRODUCING DAMAGING WINDS...MARGINALLY SEVERE HAIL AND
EVEN A BRIEF TORNADO OR TWO. THEREFORE...A TORNADO WATCH IS IN
EFFECT UNTIL 7 PM ALONG AND SOUTH OF A LINE FROM WACO TO CENTERVILLE.

THE STORMS NEAR AND JUST NORTH OF THE WARM FRONT WILL ALSO BE
EFFICIENT RAIN PRODUCERS AND WILL HAVE THE POTENTIAL TO PRODUCE
SOME FLASH FLOODING. THEREFORE...WE WILL ISSUE A FLASH FLOOD WATCH
FOR LOCATIONS ALONG AND SOUTH OF A LINE FROM KILLEEN TO WACO TO
CORSICANA TO ATHENS FROM THIS AFTERNOON UNTIL NOON SATURDAY.
ALTHOUGH RAINFALL AMOUNTS IN THE WATCH AREA SHOULD STAY BETWEEN
ONE AND THREE INCHES. EVEN AMOUNTS IN THIS RANGE COULD RESULT IN
FLOODING ISSUES DUE TO RECENT HEAVY RAINFALL AND ALREADY SATURATED
SOILS.

FARTHER NORTH...LOW LEVEL INSTABILITY WILL REMAIN WEAK AND STORMS
THROUGH TONIGHT WILL REMAIN ELEVATED AND GENERALLY BELOW SEVERE
LIMITS. HOWEVER...CLOUD TO GROUND LIGHTNING...SOME HEAVY RAINFALL
AND LOCALIZED FLOODING WILL BE POSSIBLE.

MODELS HAVE BEEN FAIRLY CONSISTENT IN ENDING PRECIPITATION QUICKLY
AFTER SUNRISE SATURDAY WITH ONLY SOME LINGERING SHOWERS AND A FEW
STORMS IN THE EAST SATURDAY AFTERNOON. THE REASON THE PRECIP WILL
END QUICKLY ON SATURDAY WILL BE AN INTRUSION OF ELEVATED DRY AIR
FROM THE SOUTHWEST (DRY SLOT) AND THE PASSAGE OF A COLD FRONT
WHICH WILL DRY AND COOL THE LOW LEVEL OF THE ATMOSPHERE. THIS DRY
AIR WILL REMAIN IN PLACE SATURDAY NIGHT AND RESULT IN LOW
TEMPERATURES SUNDAY MORNING IN THE 40S AND 50S.

THERE IS A BIT OF MODEL DISCREPANCY WITH REGARDS TO SUNDAY. THE
LATEST RUN OF THE GFS SLOWLY TRANSLATES THE UPPER LOW ACROSS NORTH
TEXAS AND WRAPS SOME ELEVATED MOISTURE AROUND IT AND PRODUCES
SHOWERS AND THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 20. THE
CANADIAN SOLUTION ALSO SHOWS A SIMILAR SCENARIO BUT WITH LIGHTER
PRECIP AMOUNTS DISPLACED FARTHER SOUTH. THE OTHER MODELS ARE
FASTER IN LIFTING THE UPPER LOW TO THE CENTRAL PLAINS AND KEEP ALL
ASSOCIATED PRECIPITATION EAST OF THE CWA. FOR NOW WE WILL BUMP
POPS UP TO 20 PERCENT ON SUNDAY MAINLY NORTH OF INTESTATE 20.
ANY PRECIPITATION THAT DOES DEVELOP SHOULD MOVE EAST OF THE
REGION BY SUNDAY EVENING WITH THE DEPARTING UPPER LOW.

BRIEF RIDGING ALOFT IS EXPECTED TO START THE WORK WEEK BUT THIS
RIDGE WILL BE VERY TEMPORARY AS THE NEXT UPPER TROUGH DEEPENS
ACROSS THE WESTERN STATES. LOW LEVEL MOISTURE WILL BE ON THE
INCREASE BEGINNING TUESDAY AS SURFACE CYCLOGENESIS TAKES PLACE
ACROSS THE CENTRAL HIGH PLAINS. LARGE SCALE LIFT WILL SET UP
ACROSS THE REGION BY TUESDAY NIGHT WITH RAIN/STORM CHANCES
INCREASING WEDNESDAY AND CONTINUING THROUGH FRIDAY. AS OF NOW...IT
APPEARS THAT THE RAIN SHOULD END SOMETIME ON FRIDAY WITH DRY
WEATHER EXPECTED NEXT FRIDAY NIGHT THROUGH SUNDAY.

79

&&

.AVIATION...
/ISSUED 1252 PM CDT FRI OCT 30 2015/
/18Z TAFS/

WIDESPREAD RAINFALL WILL CONTINUE TO IMPACT ALL OF THE MAJOR
AIRPORTS THROUGH THIS EVENING...WITH MINOR DIFFERENCES IN TIMING
AND INTENSITY. RIGHT NOW...HEAVIEST OF THE RAIN HAS JUST MOVED
EAST OF THE WACO AREA AND THEY SHOULD SEE A LITTLE LULL IN THE
ACTIVITY. WILL PREVAIL -RA AND MVFR CIGS THROUGH THE NEXT FEW
HOURS. IN THE METROPLEX...THERE HAS BEEN AN UPTICK IN THE RAIN
OVER THE LAST HOUR BUT GENERALLY MVFR CONDITIONS WILL PREVAIL IN
-RA. OVER THE NEXT SEVERAL HOURS...SCATTERED SHOWERS AND A FEW
THUNDERSTORMS WILL MOVE EAST AND AFFECT MOST OF THE AREA. WILL
HAVE THE BEST TIMING FROM 21-01Z OR 5 TO 9 PM. SOME TEMPO IFR
CONDITIONS POSSIBLE IN HEAVY RAIN. RAIN SHOULD TAPER OFF TONIGHT
AS THE COLD FRONT APPROACHES BUT IFR CIGS REMAIN LIKELY AFTER
MIDNIGHT. WINDS WILL SHIFT AROUND TO THE NORTHWEST TOMORROW
MORNING WITH GRADUAL IMPROVEMENT IN CIGS THROUGH THE DAY.

DUNN

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  64  74  55  73  53 /  90  30  10  20   5
WACO, TX              64  77  54  74  50 /  90  40  10  10   5
PARIS, TX             61  72  55  69  52 /  90  70  10  20  10
DENTON, TX            61  72  51  73  50 /  90  30  10  20   5
MCKINNEY, TX          63  73  53  72  51 /  90  30  10  20   5
DALLAS, TX            65  74  56  73  55 /  90  30  10  20   5
TERRELL, TX           64  75  55  71  52 /  90  50  10  20  10
CORSICANA, TX         65  77  57  73  54 /  90  60  10  10  10
TEMPLE, TX            65  77  54  75  51 /  90  40  10  10   5
MINERAL WELLS, TX     59  71  49  75  48 /  80  20  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR TXZ135-146>148-
158>162-174-175.

&&

91/79
Hazardous weather outlook, Oct 30, 3:30 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
330 AM CDT FRI OCT 30 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
330 AM CDT FRI OCT 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. WIDESPREAD RAINFALL
AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. A FEW STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS MAINLY
SOUTHWEST OF A CISCO TO CENTERVILLE LINE. GIVEN THE STRONG
VERTICAL WIND SHEAR...A FEW TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS WILL END FROM WEST TO EAST SATURDAY
AFTERNOON THROUGH SATURDAY NIGHT.

THUNDERSTORM CHANCES WILL RETURN TO ALL OF NORTH TEXAS WEDNESDAY
AND CONTINUE THROUGH THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING
MAINLY SOUTHWEST OF A CISCO TO CENTERVILLE LINE.

In the hours before

Special weather statement, Oct 30, 12:13 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1213 PM CDT FRI OCT 30 2015

TXZ174-301800-
MILAM TX-
1213 PM CDT FRI OCT 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR MILAM COUNTY UNTIL 100 PM CDT...

AT 1213 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ROCKDALE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKDALE...CAMERON...THORNDALE AND MILANO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL TEXAS.

LAT...LON 3067 9724 3100 9675 3097 9677 3093 9676
      3092 9673 3090 9672 3091 9669 3087 9670
      3081 9664 3078 9665 3078 9663 3074 9663
      3073 9662 3046 9715
TIME...MOT...LOC 1713Z 236DEG 35KT 3061 9701

30
Local storm report, Oct 30, 2:33 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      4 SE LITTLE RIVER-ACADEMY 30.94N  97.32W
10/30/2015                   BELL               TX   TRAINED SPOTTER

            REPORT OF 1-2 FEET OF FAST MOVING WATER AT REEDS ROAD
            AND LOOP 363...4 MILES SE OF LITTLE RIVER-ACADEMY
Local storm report, Oct 30, 3:35 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT FRI OCT 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLASH FLOOD      2 W TEMPLE              31.10N  97.38W
10/30/2015                   BELL               TX   EMERGENCY MNGR

            NUMEROUS STREETS AND UNDERPASSES FLOODED WITH SOME FLOODING OF
            HOMES 2 MILES WEST OF TEMPLE.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 9:56 AM CDTRiver Flood WarningFWDDenton41 hr
Oct 30, 9:58 AM CDTAreal Flood AdvisoryFWDCooke62 min
Oct 30, 11:57 AM CDTFlash Flood WarningFWDMilam2 hr
Oct 30, 12:13 PM CDTSpecial Weather StatementFWDMilam47 min
Oct 30, 12:16 PM CDTSevere Thunderstorm WarningFWDMilam, Robertson59 min
Oct 30, 1:21 PM CDTAreal Flood AdvisoryFWDBell, Milam3 hr
Oct 30, 1:27 PM CDTSevere Thunderstorm WarningFWDRobertson34 min
Oct 30, 1:59 PM CDTAreal Flood WarningFWDMilam2 hr
Oct 30, 2:18 PM CDTFlash Flood WarningFWDBell, Falls7 hr
Oct 30, 2:56 PM CDTAreal Flood AdvisoryFWDMcLennan3 hr
Oct 30, 3:18 PM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Comanche, Coryell, Ellis and 17 more16 hr
Oct 30, 3:19 PM CDTRiver Flood WarningFWDBell42 hr
Oct 30, 3:19 PM CDTRiver Flood WarningFWDMilam4 days
Oct 30, 3:19 PM CDTRiver Flood WarningFWDMilam4 days
Oct 30, 3:27 PM CDTFlash Flood WarningFWDHenderson3 hr
Oct 30, 3:30 PM CDTAreal Flood AdvisoryFWDFreestone, Limestone, Navarro3 hr
Oct 30, 4:00 PM CDTAreal Flood AdvisoryFWDCooke, Eastland, Jack, Montague, Palo Pinto, Stephens and 1 more3 hr
Oct 30, 4:18 PM CDTAreal Flood AdvisoryFWDHenderson3 hr
Oct 30, 4:35 PM CDTSpecial Weather StatementFWDEastland40 min
Oct 30, 4:41 PM CDTFlash Flood WarningFWDNavarro3 hr
Oct 30, 5:22 PM CDTSpecial Weather StatementFWDComanche38 min
Oct 30, 6:18 PM CDTAreal Flood AdvisoryFWDDenton, Parker, Tarrant, Wise3 hr
Oct 30, 6:25 PM CDTAreal Flood WarningFWDMcLennan2 hr
Oct 30, 6:42 PM CDTSpecial Weather StatementFWDErath48 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.